Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 14, 2016, 4:45 AM CDT for 4 counties in Texas. It took effect at Mar 14, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2016, 4:45 AM CDT (09:45 UTC)
- In effect from
- Mar 14, 2016, 12:00 PM CDT
- Expired
- Mar 14, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WWUS84 KAMA 140945 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 445 AM CDT MON MAR 14 2016 TXZ011-012-016-017-142100- /O.UPG.KAMA.FW.A.0006.160314T1700Z-160315T0000Z/ /O.NEW.KAMA.FW.W.0008.160314T1700Z-160315T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 445 AM CDT MON MAR 14 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...DEAF SMITH AND RANDALL. * 20 FOOT WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND NOON CDT MONDAY AND SHOULD END AROUND 7 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001>003-TXZ001>006-142100- /O.NEW.KAMA.FW.A.0007.160315T1800Z-160316T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY- 445 AM CDT MON MAR 14 2016 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTH TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB AND HARTLEY. * 20 FOOT WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...8 TO 14 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON TUESDAY AND CONTINUE UNTIL 7 PM CDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BEAT FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
624 WWUS84 KAMA 142005 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT MON MAR 14 2016 TXZ011-012-016-017-150000- /O.CON.KAMA.FW.W.0008.000000T0000Z-160315T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 305 PM CDT MON MAR 14 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...DEAF SMITH AND RANDALL. * 20 FOOT WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE UNTIL AROUND 7 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001>003-TXZ001>006-151100- /O.CON.KAMA.FW.A.0007.160315T1800Z-160316T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY- 305 PM CDT MON MAR 14 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTH TEXAS PANHANDLE... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB AND HARTLEY. * 20 FOOT WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...7 TO 13 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON TUESDAY AND CONTINUE UNTIL 7 PM CDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
604 WWUS84 KAMA 142354 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 654 PM CDT MON MAR 14 2016 TXZ011-012-016-017-150100- /O.EXP.KAMA.FW.W.0008.000000T0000Z-160315T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 654 PM CDT MON MAR 14 2016 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... AS WINDS DIMINISH AND RELATIVE HUMIDITY VALUES RISE...CRITICAL FIRE WEATHER CONDITIONS ARE COMING TO AN END. $$ OKZ001>003-TXZ001>006-151200- /O.CON.KAMA.FW.A.0007.160315T1800Z-160316T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY- 654 PM CDT MON MAR 14 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHERN PART OF THE TEXAS PANHANDLE... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB AND HARTLEY. * 20 FOOT WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...7 TO 13 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON TUESDAY AND CONTINUE UNTIL 7 PM CDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COCKRELL FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 10:37 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 13, 10:37 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1037 PM CDT SUN MAR 13 2016
.AVIATION...
VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE NEXT 24 HOURS. WINDS
HAVE DROPPED BELOW 12KT AND SHOULD REMAIN THAT WAY THROUGH THE
OVERNIGHT HOURS. AROUND 15Z MONDAY...WINDS WILL INCREASE TO AROUND
15KT WITH GUSTS OF 25KT FROM THE WEST. BY 01Z TUESDAY...THE GUST
COMPONENT OF THE WIND IS EXPECTED TO DIMINISH WHILE SUSTAINED WINDS
REMAIN BETWEEN 12 TO 15KT.
&&
.PREV DISCUSSION... /ISSUED 348 PM CDT SUN MAR 13 2016/
DISCUSSION...
IN THE WAKE OF DEPARTING SHORTWAVE QUASI-ZONAL FLOW WITH SLIGHTLY
POSITIVE MID-LEVEL HEIGHT ANOMALIES WILL PREVAIL INTO MONDAY. A
DEEPENING TROUGH WITH A STRONG MID-UPPER JET AT ITS BASE WILL MOVE
THROUGH THE CENTRAL ROCKIES ON MONDAY AND WILL FORCE LEE
CYCLOGENESIS. WESTERLY DOWNSLOPE WINDS SOUTH OF THE LOW ACROSS THE
PANHANDLES WILL RESULT IN EVEN WARMER TEMPERATURES WITH MOST
LOCATIONS REACHING OR EXCEEDING 80 DEGREES DURING THE AFTERNOON.
AS THIS SYSTEM MOVES EAST A COLD FRONT WILL DEVELOP OVER THE AREA
AND MOVE THROUGH RESULTING IN COOLER NORTHWESTERLY FLOW ON TUESDAY.
WE ARE CLOSER TO RAW GUIDANCE FOR TEMPERATURES ON TUESDAY WHICH ARE
EXPECTED TO BE CLOSER TO MID-MARCH NORMALS THOUGH STILL SLIGHTLY
ABOVE. ON WEDNESDAY THE MID-UPPER FLOW IS STRONG ABOVE US AND MODELS
VARY IN AMPLITUDE OF ANOTHER WAVE THAT WILL PASS THROUGH WITHIN THIS
FLOW. IN EITHER CASE THIS WILL BE ENOUGH TO SEND ANOTHER COLD FRONT
THROUGH RESULTING IN SLIGHTLY COOLER TEMPERATURES THAN THE PREVIOUS
DAY.
THE OVERALL SYNOPTIC PATTERN IS QUITE COMPLEX BY THIS PERIOD
WITH SEVERAL DEPICTIONS OF THE EVOLUTION OF THE UPPER LOW IN THE
MIDWEST. ONE ASPECT OF THE SYNOPTIC SCALE PATTERN THAT IS MORE
ALIGNED IN MEDIUM RANGE GUIDANCE IS ANOTHER FAIRLY POTENT SHORTWAVE
THAT MOVES OUT OF THE NORTHERN ROCKIES SOUTHEASTWARD AROUND THE
AFOREMENTIONED UPPER LOW AND TOWARD OUR REGION ON FRIDAY. THE BETTER
AGREEMENT AND MORE REASONABLE AMOUNT OF SPREAD AMONG THE ENSEMBLE
MEMBERS GIVES HIGHER CONFIDENCE TO THE FORECAST AT THIS TIME RANGE
THAN PREVIOUSLY...BUT CONFIDENCE STILL REMAINS BELOW AVERAGE. IN THE
ABOVE SCENARIO OF THE SOUTHEASTWARD DIVING SHORTWAVE...A RESPECTABLE
COLD SURGE IS SHOWN IN RAW GUIDANCE AND THIS WILL HAVE IMPLICATIONS
FOR PRECIPITATION TYPE. PRECIPITATION WAS REMOVED FROM THE FORECAST
ON THURSDAY AS DEEP SATURATION IS SLOW TO OCCUR AND LIKELY TIMING OF
THE ONSET OF SUFFICIENT LIFT BEING LATER.
BRB
FIRE WEATHER...
DECIDED NOT TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING
AT THIS TIME. THE MAIN REASON IS THE MARGINALITY OF THE WINDS ACROSS
PORTIONS OF THE WATCH (MAINLY POTTER AND RANDALL COUNTIES). DEAF
SMITH AND OLDHAM COUNTIES WILL PROBABLY NEED TO BE UPGRADED LATER
BUT CONFIDENCE WAS TOO LOW TO JUSTIFY LONG FUSE RED FLAG WARNING IN
THIS SCENARIO. WINDS WILL BE STRONGER IN DEAF SMITH AND OLDHAM SINCE
THEY WILL BE FURTHER SOUTH AWAY FROM DEVELOPING LEE LOW/TROUGHING.
IT IS ALSO WORTH NOTING THAT EASTERN PORTIONS OF DEAF SMITH AND
OLDHAM COUNTIES RECEIVED AROUND ONE HALF INCH OF PRECIPITATION FROM
CONVECTION YESTERDAY EVENING. THIS ACTIVITY WAS ISOLATED THOUGH.
MUCH OF THE WATCH AREA RECEIVED A FEW HUNDREDTHS OF AN INCH OF
PRECIPITATION WHICH WILL PROBABLY BE NEGLIGIBLE TO FUELS BY PEAK
HEATING TOMORROW. RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 15
PERCENT ACROSS THE AREA. THIS IN COMBINATION WITH 20 FOOT WINDS
AROUND 15 MPH WILL SUPPORT ELEVATED FIRE WEATHER CONDITIONS ACROSS
MOST OF THE AREA.
ON TUESDAY THE TEMPERATURE FORECAST MAY ULTIMATELY MAKE A DIFFERENCE
IN THRESHOLDS FOR ELEVATED OR CRITICAL. A COOLER POST-FRONTAL AIR
MASS MORE SIMILAR TO A CONSENSUS OF RAW GUIDANCE MAY MEAN MORE
MARGINAL RH VALUES. ELEVATED THRESHOLDS SHOULD BE MET IN THE FAR
WESTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE. CRITICAL
THRESHOLDS MAY BE APPROACHED IN PORTIONS OF THE OKLAHOMA PANHANDLES
WHERE STRONGER WINDS ARE MOST LIKELY. WE WILL MONITOR TRENDS BUT
CONFIDENCE IS TOO LOW FOR WATCH ISSUANCE AT THIS TIME.
BRB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: DEAF SMITH...OLDHAM...POTTER...
RANDALL.
OK...NONE.
&&
14/3Hazardous weather outlook, Mar 13, 3:52 PM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 352 PM CDT SUN MAR 13 2016 OKZ001>003-TXZ001>020-140900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 352 PM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF THE AREA MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS BOTH MONDAY AND TUESDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:45 AM CDT | Fire Weather Watch | AMA | Dallam, Hansford, Hartley, Lipscomb, Ochiltree, Sherman | 24 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.